Alert archive / Tennessee / Wind Advisories in 2020

Wind Advisory 11, NWS Morristown, TN

March 12, 20205 counties in Tennessee

NWS Morristown, TN issued this wind advisory at Mar 12, 2020, 3:39 AM EDT for 5 counties in Tennessee. It took effect at Mar 12, 2020, 7:00 PM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 12, 2020, 3:39 AM EDT (07:39 UTC)
In effect from
Mar 12, 2020, 7:00 PM EDT
Expired
Mar 13, 2020, 3:40 AM EDT
In force
9 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Cocke County, TN, Greene County, TN, Monroe County, TN, Sevier County, TN

The radar

The Knoxville radar (KMRX), 42 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.7 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2020-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2020-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1406 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

723 
WWUS74 KMRX 120739
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
339 AM EDT Thu Mar 12 2020

TNZ041-043-072-074-087-121545-
/O.NEW.KMRX.WI.Y.0011.200312T2300Z-200313T0900Z/
Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains-
Sevier Smoky Mountains-Southeast Monroe-
Including the cities of Hartford, Cedar Creek, Cades Cove, 
Elkmont, Gatlinburg, Citico, and Coker Creek
339 AM EDT Thu Mar 12 2020

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 AM EDT
FRIDAY...

* WHAT...Southwest winds increasing to 15 to 30 mph with gusts up
  to 50 mph expected.

* WHERE...Cocke Smoky Mountains, Southeast Greene, Blount Smoky 
  Mountains, Sevier Smoky Mountains and Southeast Monroe 
  Counties.

* WHEN...From 7 PM this evening to 5 AM EDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
4 follow-up statements
616 
WWUS74 KMRX 121353
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
953 AM EDT Thu Mar 12 2020

TNZ041-043-072-074-087-122200-
/O.CON.KMRX.WI.Y.0011.200312T2300Z-200313T0900Z/
Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains-
Sevier Smoky Mountains-Southeast Monroe-
Including the cities of Hartford, Cedar Creek, Cades Cove, 
Elkmont, Gatlinburg, Citico, and Coker Creek
953 AM EDT Thu Mar 12 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM
EDT FRIDAY...

* WHAT...Southwest winds increasing to 15 to 30 mph with gusts 
  up to 50 mph expected.

* WHERE...Cocke Smoky Mountains, Southeast Greene, Blount Smoky 
  Mountains, Sevier Smoky Mountains and Southeast Monroe 
  Counties.

* WHEN...From 7 PM this evening to 5 AM EDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
716 
WWUS74 KMRX 121937
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
337 PM EDT Thu Mar 12 2020

TNZ041-043-072-074-087-130800-
/O.CON.KMRX.WI.Y.0011.200312T2300Z-200313T0900Z/
Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains-
Sevier Smoky Mountains-Southeast Monroe-
Including the cities of Hartford, Cedar Creek, Cades Cove, 
Elkmont, Gatlinburg, Citico, and Coker Creek
337 PM EDT Thu Mar 12 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM
EDT FRIDAY...

* WHAT...Southwest winds increasing to 15 to 30 mph with gusts 
  up to 50 mph expected.

* WHERE...Cocke Smoky Mountains, Southeast Greene, Blount Smoky 
  Mountains, Sevier Smoky Mountains and Southeast Monroe 
  Counties.

* WHEN...From 7 PM this evening to 5 AM EDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
242 
WWUS74 KMRX 130152
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
952 PM EDT Thu Mar 12 2020

TNZ041-043-072-074-087-130900-
/O.CON.KMRX.WI.Y.0011.000000T0000Z-200313T0900Z/
Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains-
Sevier Smoky Mountains-Southeast Monroe-
Including the cities of Hartford, Cedar Creek, Cades Cove, 
Elkmont, Gatlinburg, Citico, and Coker Creek
952 PM EDT Thu Mar 12 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY...

* WHAT...Southwest winds increasing to 15 to 30 mph with gusts 
  up to 50 mph expected.

* WHERE...Cocke Smoky Mountains, Southeast Greene, Blount Smoky 
  Mountains, Sevier Smoky Mountains and Southeast Monroe 
  Counties.

* WHEN...This evening to 5 AM EDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
983 
WWUS74 KMRX 130740
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
340 AM EDT Fri Mar 13 2020

TNZ041-043-072-074-087-130845-
/O.CAN.KMRX.WI.Y.0011.000000T0000Z-200313T0900Z/
Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains-
Sevier Smoky Mountains-Southeast Monroe-
340 AM EDT Fri Mar 13 2020

...WIND ADVISORY IS CANCELLED...

Winds have decreased across the advisory area so wind advisory 
has been cancelled early.

$$

TD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Mar 12, 1:49 AM EDT, 1 hour 50 minutes earlier.

Area forecast discussion, Mar 12, 1:49 AM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
National Weather Service Morristown TN
149 AM EDT Thu Mar 12 2020

.UPDATE...
FOR 06Z AVIATION.

&&

.DISCUSSION...
With the departure of the weak convective cluster, we have made
some changes to the grids to show a quieter evening, with rain
chances returning overnight.

GC

&&

.AVIATION...
06Z TAF DISCUSSION.

VFR conditions will slowly deteoriate across CHA and possibly TYS
early this morning as a warm frontal boundary approaches the area.
MVFR conditions can be expected at CHA through mid-morning. As the
warm front lifts northward conditions will improve to VFR.
Conditions at TRI/TYS will not deteoriate as bad given the
downsloping winds developing. Scattered showers and possibly a
thunderstorm can be expected with the warm front passage.

A break in the convection and VFR conditions from mmid-afternoon
through the evening before the pre-frontal trough and frontal
boundary approaches the area early Friday morning. Showers and
possibly thunderstorms can be expected with this line of storms.

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             74  60  66  47  63 /  40  90  80  10  70
Knoxville McGhee Tyson Airport, TN  72  59  64  44  59 /  50  90  60  10  70
Oak Ridge, TN                       72  58  64  43  58 /  50  90  40  10  80
Tri Cities Airport, TN              70  56  64  39  56 /  60  80  60  10  70

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
Hazardous weather outlook, Mar 12, 3:37 AM EDT, 2 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
337 AM EDT Thu Mar 12 2020

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-130745-
Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-
Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Cocke Smoky Mountains-Northwest Greene-Southeast Greene-
Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon-
Knox-Jefferson-Northwest Blount-Blount Smoky Mountains-
North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs-
McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley-
West Polk-East Polk-Lee-Wise-Russell-
337 AM EDT Thu Mar 12 2020 /237 AM CDT Thu Mar 12 2020/

This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.

.DAY ONE...Today and Tonight

A few severe thunderstorms are possible across the area late this
afternoon and tonight. The greatest coverage of severe storms will
likely be across the northern Plateau.

The main threat will be damaging thunderstorm winds. However, a
low risk exists for tornadoes and hail with the strongest
thunderstorms. Again, the greatest potential of a tornado will be
across the northern Plateau.

Always have multiple ways to receive warning information. Monitor
NOAA Weather Radio for the latest information, forecasts, and
warnings.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...

Spotters may be needed this Afternoon and Tonight.

Nearby

Wind Advisories in Tennessee, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.